Topamax is not known to be addictive, but withdrawal symptoms may occur if this medication is stopped suddenly. Those who take this medication should know more about Topamax withdrawal in order to understand these risks and should never abruptly stop taking it without consultation with their doctor.
How Long Do Topamax Withdrawal Symptoms Last?
The length of time that withdrawal symptoms last after stopping Topamax can vary from person to person. These symptoms may appear soon after Topamax is no longer being used, and they may continue for a while.
Some individuals may experience the onset of severe seizures or more frequent seizures if they were taking this medication for epilepsy and then discontinue taking it. Those who are taking Topamax for migraine headaches may experience severe migraines or more frequent migraines if they stop using this medication suddenly.
Individuals who use Topamax should avoid stopping the use of this medication suddenly. If they are no longer able to take this medication, they should slowly decrease their usage under their doctor’s supervision. Their doctor can ensure that they safely taper their usage to lower the risk of withdrawal symptoms.
Those who experience seizures or migraine headaches after stopping the use of Topamax should talk to their doctor right away to discuss other treatment options, including other medications or therapy.